Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS Buffalo, NY

April 24, 2009Cattaraugus County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Apr 24, 2009, 6:59 PM EDT for Cattaraugus County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2009, 6:59 PM EDT (22:59 UTC)
Expired
Apr 24, 2009, 7:24 PM EDT
In force
25 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3139 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 242259
SVRBUF
NYC009-242345-
/O.NEW.KBUF.SV.W.0003.090424T2259Z-090424T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
659 PM EDT FRI APR 24 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CATTARAUGUS COUNTY IN WESTERN NEW YORK

* UNTIL 745 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES WEST OF ASHFORD...OR 8 MILES NORTHWEST
  OF SALAMANCA...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHFORD BY 715 PM EDT...
  FRANKLINVILLE BY 730 PM EDT...

LAT...LON 4238 7834 4216 7833 4217 7893 4235 7894
TIME...MOT...LOC 2259Z 269DEG 30KT 4226 7880

$$

SAGE
2 follow-up statements
000 
WWUS51 KBUF 242313
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
713 PM EDT FRI APR 24 2009

NYC009-242345-
/O.CON.KBUF.SV.W.0003.000000T0000Z-090424T2345Z/
CATTARAUGUS NY-
713 PM EDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL CATTARAUGUS COUNTY...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ELLICOTTVILLE...OR 7 MILES NORTHEAST OF
SALAMANCA...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ISCHUA BY 735 PM EDT...

LAT...LON 4217 7870 4236 7870 4238 7834 4216 7833
TIME...MOT...LOC 2313Z 269DEG 30KT 4226 7864

$$

SAGE
000 
WWUS51 KBUF 242324
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
724 PM EDT FRI APR 24 2009

NYC009-242333-
/O.CAN.KBUF.SV.W.0003.000000T0000Z-090424T2345Z/
CATTARAUGUS NY-
724 PM EDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CATTARAUGUS COUNTY IS
CANCELLED...

AT 723 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT HEAVY RAIN AND SMALL HAIL WERE STILL POSSIBLE 
FROM THE THUNDERSTORM.

LAT...LON 4217 7870 4236 7870 4238 7834 4216 7833
TIME...MOT...LOC 2323Z 269DEG 30KT 4226 7853

$$

SAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:36 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 24, 3:36 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EDT FRI APR 24 2009

.SYNOPSIS...
THE WARMEST AIR OF THE SPRING SO FAR WILL REMAIN IN PLACE OVER THE
REGION THROUGH SATURDAY WITH ANOTHER DAY OF WELL ABOVE AVERAGE
TEMPERATURES. MOST OF THE DAY WILL BE RAIN FREE AND MOSTLY SUNNY...
BUT AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE DURING THE LATE
AFTERNOON WELL INLAND FROM THE GREAT LAKES. A BACKDOOR COLD FRONT
WILL SLIP SOUTH ACROSS THE AREA LATER SATURDAY NIGHT AND SUNDAY WITH
MUCH COOLER TEMPERATURES AND A CHANCE OF SHOWERS ACROSS MUCH OF THE
AREA. ANOTHER BIG PUSH OF WARM AIR WILL BRING TEMPERATURES WELL
ABOVE NORMAL AGAIN ON MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
WHILE THE VAST MAJORITY OF WESTERN AND NORTH CENTRAL NEW YORK WILL
EXPERIENCE DRY WEATHER TONIGHT AND SATURDAY...THERE WILL BE SOME
FLYS IN THE OINTMENT.

HIGH PRESSURE ANCHORED OFF THE EAST COAST AND A SLOW MOVING COOL
FRONT OVER THE UPPER GREAT LAKES WILL PUT THE SQUEEZE ON OUR
REGION DURING THE NEXT 24 HOURS AS A DEEP SOUTH TO SOUTHWEST FLOW
WILL PUMP UNSEASONABLY WARM AIR ACROSS THE REGION. THERE IS ALSO A
MID LEVEL SHORTWAVE OVER SOUTHERN ONTARIO TO DEAL WITH...AND
THEREIN LIES OUR PROBLEM FOR TONIGHT. THIS SHORTWAVE WAS CENTERED
ABOUT 100 MILES NORTH OF LONDON, OT (YXU) AS OF LATE THIS AFTERNOON.

THIS FEATURE WILL TRACK TO THE EAST AND CROSS THE REMAINDER OF
SOUTHENR ONTARIO AND SOUTHERN QUEBEC DURING THE COURSE OF TONIGHT.
WHILE CANADIAN RADARS ARE NOT SHOWING MUCH CONVECTION WITH THE
SYSTEM AS OF 19Z...SBCAPES WILL CONTINUE TO CLIMB TO ABOUT 300-500
J/KG ACROSS OUR FAR WESTERN COUNTIES AND SRN ONTARIO THROUGH SUNSET.
THIS SHOULD ALLOW FORM SOME CONVECTINO TO BREAK OUT...WITH THE BULK
OF IT REMAINING TO OUR NORTH. CANADIAN OBS ARE REPORTING ACCAS AT
THIS TIME...SO THAT IS AN ENCOURAGING SIGN FOR CONVECTION.

AS THE EVENING PROGRESSES...ANY STORMS THAT ARE IN PLACE SHOULD
TRACK FURTHER EAST ACROSS THE GEN VALLEY AND FINGER LAKES...
EVENTUALLY CROSSING THE EASTERN LAKE ONTARIO REGION LATE THIS
EVENING. BY THE TIME THE CONVECTINO MAKES IT EAST OF ROC THOUGH...
IT WOULD BE ELEVATED IN NATURE. AS MENTIONED BEFORE THOUGH...THERE
WILL BE NO UPPER LEVEL JET SUPPORT FOR THE CONVECTION. MOST AREAS
WILL REMAIN DRY TONIGHT...BUT WE WILL USE LOW CHC POPS TO COVER THE
POTENTIAL.

OTHERWISE...PARTLY CLOUDY SKIES AND UNSEASONABLY WARM CONDITIONS
WILL BE FOUND OVER THE REGION TONIGHT. SFC TEMPS WILL AVERAGE SOME
15 DEG F ABOVE NORMAL VALUES WITH MINS RANGING FROM THE UPPER 40S IN
THE VALLEYS OF THE WRN SOUTHERN TIER TO NEAR 60 ALONG THE LAKE ERIE
SHORELINE.

FOR SATURDAY...THE REGION WILL BE FOUND WITHIN A DEEP SOUTHWESTERLY
FLOW OF EARLY JUNE AIR AS H85 TEMPS WILL CLIMB TO AROUND +14C. THIS
WILL EASILY SUPPORT AFTERNOON TEMPS IN THE LOWER 80S ACROSS A LARGE
SWATH OF WRN NEW YORK...PARTICULARLY OVER THE GENESEE VALLEY AND
FINGER LAKES REGIONS. THE WARMTH WILL ALSO HAVE THE ASSISTANCE OF
FAIRLY DRY SOILS...WHICH WILL FURTHER PROMOTE LOW LEVEL HEATING ( AS
SEEN TODAY). THE EXCPETION TO THE SUMMER WARMTH WILL BE DOWNWIND OF
LAKES ONATRIO AND ESP ERIE WHERE TEMPS WILL BE HELD BACK BY SOME 10
TO 15 DEG F.

WHILE THE MAJORITY OF THE REGION WILL BE PARTLY TO MOSTLY SUNNY
BREEZY AND WARM ON SATURDAY...THERE WILL BE THE CHANCE FOR SOME
CONVECTION EAST OFA LINE FROM THE LAKE ERIE SHORE TO WARSAW AND
CANANDAIGUA. GIVEN THE STRONG SOUTHWEST FLOW AND WARM INLAND
TEMPS...A SIGNIFICANT LAKE ERIE BREEZE BOUNDARY WILL BE IN PLACE
ACROSS THIS REGION.

GIVEN THE P/M SUNNY SKIES...SBCAPES WILL LIKELY CLIMB TO BETWEEN
1000-1500 J/KG WITH LAPES RATES OF 8-10 DEG C/KM ACROSS MUCH OF THE
WRN SOUTHERN TIER..UPPER GENESEE VALLEY AND FINGER LAKES REGION.
WITH A LAKE BREEZE BOUNDARY IN PLACE TO FOCUS CONVECTION AND
INSTABILITY INCREASING DURING THE COURSE OF THE DAY...A LINE OF
SHRA/TSRA WILL PROBABLY DEVELOP ALONG THE BOUNDARY AND DRIFT EAST AS
THE AFTERNOON PROGRESSES.

THERE WILL BE LITTLE SHEAR TO WORK WITH THOUGH...BUT WITH CAPES
APPROACHING 1500 J/KG AND A FREEZING LEVEL AROUND 8K FT...SOME SMALL
HAIL WILL NOT BE OUT OF THE QUESTION ALONG WITH THE TYPICAL
DOWNPOURS AND LIGHTNING. IT WILL BE A DAY WHEN THOSE IN BUF AND ROC
WILL BE ABLE TO LOOK TO THEIR SOUTH AND EAST AND SEE SOME BEAUTIFUL
TOWERING CU/CB. FOR THOSE UNDER THIS ACTIVITY...KEEP AN EYE TO THE
SKY TO AVOID BEING OUTDOORS WHEN LIGHTNING BEGINS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AT THE START OF THE PERIOD SATURDAY EVENING CONVECTION MAY BE
ONGOING ALONG THE LAKE ERIE LAKE BREEZE CONVERGENCE BOUNDARY...
STRETCHING FROM THE INTERIOR WESTERN SOUTHERN TIER INTO THE FINGER
LAKES. LATEST SHORT TERM MODEL GUIDANCE MAINTAINS A FAVORABLE
THERMODYNAMIC ENVIRONMENT INTO THE EARLY/MID EVENING WITH THE 12KM
NAM-WRF STILL SHOWING MLCAPE OF AROUND 1000J/KG AT 00Z SUNDAY. WILL
CARRY CHANCE POPS ALONG THE BOUNDARY THROUGH MID TO LATE EVENING
BEFORE ANY ACTIVITY DIMINISHES WITH DIURNAL COOLING OF THE BOUNDARY
LAYER.

OUR ATTENTION THEN TURNS TO A BACKDOOR COLD FRONT. A WELL DEFINED
MID LEVEL SHORTWAVE...EVIDENT IN MOISTURE CHANNEL IMAGERY THIS
AFTERNOON MOVING EAST ACROSS THE CANADIAN PRAIRIES...WILL PUSH
ACROSS CENTRAL AND NORTHERN QUEBEC PROVINCE SATURDAY NIGHT. WHILE
ALL OF THE MID LEVEL FORCING WILL PASS BY WELL TO OUR NORTH...THE
TRAILING LOW LEVEL BOUNDARY WILL PUSH SOUTH ACROSS THE LOWER GREAT
LAKES LATE SATURDAY NIGHT AND SUNDAY MORNING. LOW LEVEL CONVERGENCE
AND LIMITED INSTABILITY ALONG THE FRONTAL BOUNDARY MAY BE ENOUGH TO
PRODUCE A FEW SCATTERED SHOWERS. WILL CONTINUE WITH CHANCE POPS
OVERNIGHT AS THIS FEATURE DROPS SOUTH...WITH THE BEST CHANCES BEING
ROUGHLY ALONG AND NORTH OF ROUTE 20.

ON SUNDAY THIS FRONT WILL STALL OUT ACROSS THE CWA WITH THE
BAROCLINIC ZONE GRADUALLY WEAKENING WITH TIME. EXPECT A COMMENSURATE
DIMINISHING TREND IN LOW LEVEL CONVERGENCE AND COVERAGE OF SHOWER
ACTIVITY. WILL CONTINUE WITH CHANCE POPS THROUGH THE DAY...WITH THE
BEST CHANCES ALONG A SWATH CENTERED ON THE SOUTH SHORE OF LAKE
ONTARIO. TO THE SOUTH OF THE BOUNDARY...BOTH THE NAM/GFS DEVELOP
MODEST INSTABILITY DURING THE AFTERNOON. DIFFERENTIAL HEATING ACROSS
THE BOUNDARY AND NEAR THE CLOUD/SUN INTERFACE MAY PRODUCE ENOUGH
LOCALIZED LOW LEVEL CONVERGENCE FOR A FEW THUNDERSTORMS IN THE
AFTERNOON ACROSS THE WESTERN SOUTHERN TIER...AND POSSIBLY THE
WESTERN FINGER LAKES. VERY DIFFICULT TEMPERATURE FORECAST SUNDAY
WITH THE FRONT BISECTING THE CWA. WILL GO BELOW EVEN THE COOLEST
GUIDANCE ALONG THE SOUTH SHORE OF LAKE ONTARIO...WHERE A NORTHEAST
FLOW WILL KEEP AREAS ALONG THE LAKESHORE IN THE 40S. TOTALLY
DIFFERENT STORY ALONG THE PA STATE LINE WITH MID 70S A GOOD BET.
IN-BETWEEN...HIGH BUST POTENTIAL DEPENDING ON EXACT PLACEMENT OF THE
FRONT. THINK BUF-ROC METRO AREAS WILL STAY ON THE COOL/CLOUDY SIDE
OF THE BOUNDARY WITH ONLY UPPER 50S...BUT IT WILL BE A CLOSE CALL.

SUNDAY NIGHT THE BOUNDARY LIFTS BACK NORTH AGAIN AS A WARM FRONT IN
RESPONSE TO THE NEXT UPSTREAM TROUGH EJECTING EAST ACROSS THE
CENTRAL PLAINS. ANY LEFTOVER SHOWERS WILL LIFT ACROSS THE NORTH
COUNTRY AND END OVERNIGHT AS LOW LEVEL FORCING BREAKS DOWN. RIDGING
SURFACE AND ALOFT WILL PROVIDE A RETURN TO SUNSHINE ON MONDAY. 925MB
TEMPS SOAR INTO THE +18C TO +20C RANGE BY MIDDAY. THIS SHOULD
SUPPORT THE WARMEST TEMPS OF THE YEAR SO FAR...WITH MID 80S A GOOD
BET ACROSS THE GENESEE VALLEY. IT WILL BE COOLER TO THE NORTHEAST OF
BOTH LAKES...WITH 60S IN DOWNTOWN BUFFALO AND NEAR THE NIAGARA RIVER
OFF LAKE ERIE...AND SIMILAR TEMPS NEAR CAPE VINCENT OFF LAKE
ONTARIO.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A COLD FRONT WILL CROSS THE REGION TUESDAY WITH SUPPORT FROM AN
UPPER LEVEL SHORT WAVE FROM THE PLAINS. THIS SHORTWAVE CAN BE TRACED
BACK ON THE 1.5 PV PRESSURE SURFACE TO A SHORT WAVE ON THE WATER
VAPOR IMAGERY CURRENTLY DIVING SOUTHWARD ALONG THE SOUTHEASTERN
ALASKAN AND WESTERN BRITISH COLUMBIA COASTLINE AT 20Z TODAY. GIVEN
THE AMOUNT OF HEAT AND INSTABILITY IN THE AIRMASS AHEAD OF THIS COLD
FRONT THERE MAY BE THUNDERSTORMS ALONG THE COLD FRONT
TUESDAY...ALTHOUGH SFC LI REMAINS SLIGHTLY ABOVE ZERO ON THE 12Z
GFS. THIS SFC FRONT WILL CONTINUE TO PUSH SOUTHEASTWARD THROUGH THE
REGION TUESDAY NIGHT.

LEFT A SMALL CHANCE FOR MAINLY JUST AN EARLY SHOWER WEDNESDAY ACROSS
THE SOUTHERN TIER IF MODELS SLOW THE FRONT AT ALL. OTHERWISE
WEDNESDAY WILL BE DRY AND COOLER WITH SFC HIGH PRESSURE NOSING IN
FROM THE NORTHWEST. THIS SFC HIGH PRESSURE WILL KEEP THE
REGION DRY THROUGH WEDNESDAY NIGHT. WITH A RETURN FLOW ON THE BACK
SIDE OF THIS HIGH PRESSURE THERE IS A SLIGHT CHANCE FOR A SHOWER
THURSDAY. ANOTHER SHORT WAVE FROM THE CENTRAL PLAINS WILL ADVANCE
TOWARDS THE EAST COAST FRIDAY. WITH UNCERTAINTY IN THE PLACEMENT
OF THIS SHORTWAVE HAVE GONE WITH JUST A LOW CHANCE POP FOR
FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS THIS AFTERNOON THROUGH SATURDAY.

STRONG HIGH PRESSURE OFF THE EAST COAST WILL KEEP GENERALLY FAIR
WEATHER ACROSS WESTERN AND NORTH CENTRAL NEW YORK THROUGH AT LEAST
SATURDAY...ALTHOUGH THERE WILL BE THE POSSIBILITY FOR SOME ISOLATED
CONVECTION.

FOR LATE THIS AFTERNOON...THERE IS A LOW PROBABILITY FOR
THUNDERSTORMS OVER THE FAR WESTERN COUNTIES (INCL. BUF/IAG) AS A
SHORTWAVE WILL CONTINUE TO CROSS SOUTHERN ONTARIO. ANY CONVECTION
WOULD THEN LIFT ACROSS THE FINGER LAKES AND GENESEE VALLEY DURING
THE EVENING...AND FINALLY AST OF LK ONTARIO LATER TONIGHT. MOST
SITES WILL REMAIN DRY THOUGH WITH NO PROBLEMS FROM STORMS.

WHILE SATURDAY WILL BE BREEZY AND DRY...THE ONLY AREA OF CONCERN
WILL BE EAST OF A LINE RUNNING FROM ABOUT THE LAKE ERIE SHORE TO
WARSAW. THUNDERSTORMS COULD DEVELOP ALONG A LAKE ERIE BREEZE
BOUNDARY AFTER LUNCHTIME...THEN MOVE EAST ACROSS THE GENESEE VALLEY
AND FINGER LAKES IN THE AFTERNOON. THIS WOULD NOT AFFECT ANY OF THE
MAJOR COMMECIAL AIRPORTS...BUT SMALLER AIRFIELDS AND CRAFTS
TRANSVERSING THIS ACTIVITY MAY HAVE TO DEAL WITH A FEW HOURS OF
CONVECTION. AGAIN...THE VAST MAJORITY OF WESTERN ANDN ORTHC ENTRAL
NEW YORK WILL EXPERIENCE VFR CONDITONS SATURDAY.

THE ONLY OTHER AREA OF CONCERN WILL BE THE POSSIBILITY OF LOW LEVEL
WIND SHEAR TONIGHT WITH SOUTHWEST WINDS OF 40-45 KNOTS ABV 1500 FT.
SFC WINDS TONIGHT SHOULD BE FROM THE SOUTH AT 10-15 KNOTS FOR MOST
SITES.

OUTLOOK...
SATURDAY NIGHT...VFR.
SUNDAY...MVFR IN SCT -SHRA.
MONDAY...VFR.
TUESDAY...MVFR IN SCT -TSRA/-SHRA.
WEDNESDAY...VFR BUT WITH CHC -SHRA.

&&

.MARINE...
A WARM FRONT WILL CONTINUE TO LIFT NORTHEAST ACROSS THE AREA THIS
EVENING. WINDS HAVE ALREADY SHIFTED TO THE SOUTHWEST ON LAKE ERIE.
EXPECT THE SOUTHEAST TO EAST WINDS ON LAKE ONTARIO TO VEER AROUND TO
THE SOUTHWEST THROUGH THE EVENING WITH THE PASSAGE OF THE WARM
FRONT.

A MODERATE SOUTHWEST FLOW WILL DEVELOP ACROSS THE LOWER GREAT LAKES
ON SATURDAY. DESPITE THE STRONGER WINDS INLAND...THE COLD/STABLE
DOMES OF AIR OVER THE LAKES SHOULD KEEP WIND SPEEDS LOWER OVER THE
WATER AND PREVENT CONDITIONS FROM REACHING SMALL CRAFT ADVISORY
CRITERIA. A BACKDOOR COLD FRONT WILL DROP ACROSS THE LOWER GREAT
LAKES LATE SATURDAY NIGHT AND EARLY SUNDAY. THIS WILL SHIFT THE
WINDS TO THE NORTH THEN NORTHEAST. WILL KEEP FORECAST CONDITIONS
BELOW SMALL CRAFT FOR NOW...BUT WINDS/WAVES MAY GET CLOSE FOR AWHILE
SUNDAY MORNING ALONG THE SOUTH SHORE OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...RSH
SHORT TERM...HITCHCOCK
LONG TERM...THOMAS
AVIATION...RSH
MARINE...HITCHCOCK
Hazardous weather outlook, Apr 24, 5:36 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
536 AM EDT FRI APR 24 2009

NYZ001>008-010>014-019>021-085-250945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
536 AM EDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
536 AM EDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:24 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua36 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.